MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI PARALLEL OPEN ROD CONNECTOR 3.5MM/3.5MM; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TI PARALLEL OPEN ROD CONNECTOR 3.5MM/3.5MM; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Model Number 498.922
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional procode: kwp, mnh, mni.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Investigation summary: the instrument(s) was not returned and instead the investigation will be done based on the supplied image(s).The image(s) was reviewed and the complaint condition could not be confirmed as shows the device bent or deformed, but not broken.As the instrument(s) was not returned an as received condition, dimensional inspection, material or drawing reviews are not applicable.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure on an unknown date, the surgeon placed the 3.5mm rod connector into the rod.While trying to torque down the connector, the torque driver was not breaking and the set screw continued to advanced.The surgeon removed the connector and noticed that the connector was broken.The implant was removed and replaced, no further issues reported.It is unknown if there was a surgical delay.Patient status and surgical outcome were unknown.Concomitant device reported: unknown rod (part # unknown, lot # unknown, quantity unknown), unknown torque driver (part # unknown, lot # unknown, quantity 1), unk - locking/set screws: uss (part: unknown; lot: unknown, quantity: unknown).This report is for one (1) ti parallel open rod connector 3.5mm/3.5mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: b3: date of event.B5: updated event information provided for reporting.D4: lot number provided for reporting.D11: updated concomitant product provided for reporting.H4: manf.Date.H6: a review of the device history records has been requested and is currently pending completion.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
(b)(6) 2020: updated event description: it was reported that during c2-t1 posterior cervical decompression and fusion on (b)(6) 2020, surgeon placed the 3.5mm rod connector into the rod.While trying to torque down the connector, the torque driver was not breaking, handle was not releasing at specified torque and the set screw continued to advanced.The surgeon removed the connector and noticed that the connector was broken.The implant was removed and replaced, no further issues reported.It is unknown if there was a surgical delay.There was no impact to the patient/procedure.This complaint involves one (1) device.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6- the ti parallel open rod connector 3.5mm/3.5mm (product code: 498.922 & lot no: 6361779) was received at us cq.Upon visual inspection, it was observed that the device was bent and cracked at the distal left end.The overall complaint was confirmed for the received device as the distal left end of the device was bent and cracked.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot part number: 498.922, lot number: 6361779, supplier lot number: 82542, manufacture date or release to warehouse date: 06/17/2010, expiration date: n/a, supplier/manufacture site: (b)(4)/ nemcomed.No ncrs were generated during assemble production of lot number 6361779.Review of the device history record showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Component part number: 498.922.2, component lot number: 6372195, supplier lot number: n/a, manufacture date or release to warehouse date: 06/10/2010, expiration date: n/a, supplier/manufacture site: (b)(4).No ncrs were generated during component production of lot number 6372195.Review of the device history record showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Review of the device history record(s) showed that there were no issues during the manufacture of the non-sterile product that would contribute to this complaint condition.,review of the device history record(s) showed that there were no issues during the manufacture of the non-sterile product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: updated data: b5, h6.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI PARALLEL OPEN ROD CONNECTOR 3.5MM/3.5MM
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10708024
Report Number2939274-2020-04740
Device Sequence Number19743936
Product Code NKG
UDI-Device Identifier10705034792149
UDI-Public(01)10705034792149
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K142838
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number498.922
Device Catalogue Number498.922
Device Lot Number6361779
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/18/2020
Initial Date Received by Manufacturer 09/23/2020
Supplement Date Received by Manufacturer10/15/2020
12/01/2020
01/05/2021
Initial Report FDA Received Date10/20/2020
Supplement Report FDA Received Date11/12/2020
12/04/2020
01/27/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TI PARALLEL OPEN ROD CONNECTOR 3.5MM/3.5MM; UNK - POWERED DRIVERS/HANDPIECES; UNK - POWERED DRIVERS/HANDPIECES; UNK - RODS; UNK - RODS